Alert archive / Colorado / Frost Advisories in 2015
Frost Advisory 6, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 28, 2015, 3:17 PM MDT for 7 counties in Colorado. It took effect at Oct 29, 2015, 3:00 AM MDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 3:17 PM MDT (21:17 UTC)
- In effect from
- Oct 29, 2015, 3:00 AM MDT
- Expired
- Oct 29, 2015, 5:21 AM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WWUS75 KPUB 282117 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT WED OCT 28 2015 COZ085-086-089-093-095>098-290530- /O.NEW.KPUB.FR.Y.0006.151029T0900Z-151029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 317 PM MDT WED OCT 28 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY. * LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT AND PROWERS COUNTIES. * TEMPERATURE...29-35. * IMPACT....FROST SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS TO EXTEND THEIR GROWING SEASON. && $$
2 follow-up statements
314 WWUS75 KPUB 290153 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 753 PM MDT WED OCT 28 2015 COZ085-086-089-093-095>098-291000- /O.CON.KPUB.FR.Y.0006.151029T0900Z-151029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 753 PM MDT WED OCT 28 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT THURSDAY... * LOCATION...SOUTHERN EL PASO...PUEBLO...CROWLEY...OTERO... KIOWA...BENT AND PROWERS COUNTIES. * TEMPERATURE...29 TO 35. * IMPACT....FROST SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS TO EXTEND THEIR GROWING SEASON. && $$
602 WWUS75 KPUB 291121 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 521 AM MDT THU OCT 29 2015 COZ085-086-089-093-095>098-291230- /O.CAN.KPUB.FR.Y.0006.000000T0000Z-151029T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR 521 AM MDT THU OCT 29 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. CLOUDS HAVE KEPT TEMPERATURES MAINLY IN THE UPPER 30S TO LOWER 40S ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 28, 11:20 AM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 28, 11:20 AM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1120 AM MDT WED OCT 28 2015 .UPDATE... ISSUED AT 1113 AM MDT WED OCT 28 2015 ADJUSTED SKY COVER GRIDS FOR TODAY PER SATELLITE AND SHORT TERM MODELS. REINITIALIZED FRONT END GRIDS WITH LATEST OBSERVATIONS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM MDT WED OCT 28 2015 ...PLEASANT FALL DAY TODAY... SHOULD DE A PRETTY QUIET DAY ACROSS OUR CWA THIS WEDNESDAY. TEMPS OVER THE PLAINS ARE CURRENTLY MAINLY IN THE UPPER 30S AND A FEW LOWER 40S...WITH SOME POCKETS BELOW FREEZING IN EL PASO COUNTY AND ALONG THE SRN I-25 CORRIDOR. WINDS STILL NOT CALM SO THIS HAS KEPT TEMPS UP...BUT SHOULD QUIET DOWN BEFORE SUNRISE SO SHOULD SEE TEMPS CONTINUE TO DROP THIS MORN. SOME FROST ALREADY ON THE WINDOWS HERE AT THE WFO SO FROST ADVISORY LOOKS ON TARGET. TEMPS SHOULD TOP OUT IN THE COMFORTABLE 60S OVER THE PLAINS TODAY...AND THE 50S FOR THE HIGH VALLEYS. PLENTY OF SUN EARLY ON...BUT WILL SEE INCREASING HIGH CLOUDS LATER IN THE DAY AND WILL BE MOSTLY CLOUDY BY THU MORNING AS THE NEXT STORM SYSTEM STARTS MOVING INTO CO. CLOUDS TONIGHT SHOULD PRECLUDE ANY FROST OR FREEZE OVER THE PLAINS TONIGHT. WILL MAINTAIN SOME LOW POPS OVER THE HIGHER ELEVATIONS OF THE CONTDVD AFTER ABOUT 09Z TONIGHT...BUT NOT EXPECTING MUCH MORE THAN A FLURRY OR LIGHT SHSN EARLY THURSDAY. ROSE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 AM MDT WED OCT 28 2015 TWO WEATHER SYSTEMS WILL IMPACT THE REGION DURING THIS EXTENDED FORECAST TIME PERIOD. THE FIRST WILL MOVE THROUGH DURING THE THURSDAY/FRIDAY TIME PERIOD...AND THE 2ND SYSTEM WILL MOVE IN STARTING LATE TUESDAY. THURSDAY... DEVELOPING TROUGH OVER THE WESTERN CONUS WILL BEGIN TO AMPLIFY DURING THIS PERIOD. CONSIDERABLE CLOUDINESS WILL BE OVER THE REGION AND SHOWERS WILL BEGIN TO DEVELOP OVER THE CONTDVD AND WILL SLOWLY MOVE EAST DURING THE DAY. BY LATE AFTERNOON A FEW SHOWERS MAY BE IMPINGING ONTO THE PLAINS. MAX TEMPERATURES THURSDAY WILL BE SEASONABLE. BY THURSDAY NIGHT SHOWERS WILL INCREASE IN INTENSITY OVER THE CONTDVD AND A FEW INCHES OF SNOW WILL BE POSSIBLE OVER THE HIGHER TERRAIN. SHOWERS WILL ALSO BE POSSIBLE ON THE PLAINS...WITH THE BEST CHANCE OVER THE FAR SE PLAINS. FRIDAY... THE BEST OVERALL CHANCE OF PRECIP WITH THIS SYSTEM WILL LIKELY OCCUR FRIDAY MORNING AS THE BEST FORCING MOVES ACROSS THE AREA. HEAVIEST PRECIP WILL LIKELY OCCUR ALONG THE CO/NM BORDER...ESPECIALLY THE SW MTNS...S SANGRES AND FAR SE PLAINS. FRIDAY SHOULD BE THE COOLEST DAY OF THE WEEK WITH L/M50S ACROSS MOST OF THE PLAINS. LOTS OF CLOUDS LIKELY...ESPECIALLY IN THE MORNING. BY LATER FRIDAY...POPS WILL BE DECREASING OVER THE MTNS WITH CONTINUED HIGH POPS OVER THE FAR SE CO REGION. COULD SEE SOME DECENT QPF OVER FAR SE CO...WITH 0.25-0.35 POSSIBLE. FRIDAY EVENING THE PRECIP WILL END FOR THE MOST PART OF THE MTNS AND WILL MOVE OUT OF THE PLAINS. MIN TEMPS EARLY SAT MORNING COULD BE AROUND FREEZING OVER MOST OF THE PLAINS...WITH 20S/L30S OVER EL PASO COUNTY. SATURDAY (HALLOWEEN)... A VERY NICE DAY IS ANTICIPATED. MOSTLY SUNNY SKIES ARE LIKELY WITH MAX TEMPS IN THE 60S PLAINS. DRY CONDITIONS WITH LIGHT WINDS ARE LIKELY FOR ALL OF THE TRICK OR TREATERS. SUNDAY... TEMPS GO ABOVE NORMAL ONCE AGAIN WITH 70S LIKELY MOST OF THE PLAINS AND 50S TO LOWER 60S VALLEYS. IT WILL BE DRY ACROSS THE ENTIRE REGION. MONDAY INTO MID WEEK... ALL LONG RANGE GUIDANCE AMPLIFY A TROUGH OVER THE WESTERN CONUS AND THIS WILL ALLOW FOR SW FLOW TO GRADUALLY RAMP UP OVER THE STATE. PRECIP WILL LIKELY BEGIN TO MOVE INTO COLORADO SOMETIME TUESDAY...ESPECIALLY ALONG THE SW MTNS. THIS SYSTEM WILL BE SLOW TO MOVE ACROSS THE REGION...SO WE MAY SEE AN EXTENDED PERIOD OF WET WEATHER ALONG THE CONTDVD WITH THIS SYSTEM. THE TROUGH SHOULD MOVE OVER THE STATE THURSDAY NIGHT. \/HODANISH && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1113 AM MDT WED OCT 28 2015 VFR EXPECTED ALL AREAS NEXT 24 HOURS...INCLUDING KCOS...KPUB AND KALS TAF SITES. SOME ISOLATED LIGHT SNOW SHOWERS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE AFTER 12Z THURSDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
Hazardous weather outlook, Oct 28, 11:47 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT WED OCT 28 2015 COZ058>089-093>099-291800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1147 AM MDT WED OCT 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT POCKETS OF FROST WILL BE POSSIBLE OVER THE EASTERN PLAINS LATE TONIGHT INTO EARLY THURSDAY. FROST SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT INDOORS TO CONTINUE THEIR GROWING SEASON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL COVER THE REGION THURSDAY AND FRIDAY. SEVERAL INCHES OF HIGH ELEVATION SNOW WILL BE POSSIBLE DURING THIS PERIOD. THE BEST CHANCE FOR SNOW WILL BE OVER THE SOUTHERN MOUNTAINS LATE THURSDAY NIGHT AND FRIDAY. THERE WILL BE A CHANCE FOR SOME WET SNOW DOWN TO ABOUT 6000 FEET DURING THIS PERIOD. ANOTHER STORM SYSTEM WILL IMPACT THE REGION NEXT WEEK. AT THIS TIME...IT LOOKS LIKE IT WILL PRIMARILY IMPACT THE CONTINENTAL DIVIDE...NORTH OF MONARCH PASS ON MONDAY...AND THEN ALL THE WAY SOUTH TO THE NEW MEXICO BORDER MONDAY NIGHT AND TUESDAY. SNOWFALL ACCUMULATIONS ALONG THE DIVIDE COULD BE SIGNIFICANT DURING THIS PERIOD IF CURRENT MODEL PROJECTIONS ARE CORRECT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:11 PM MDT | Special Weather Statement | PUB | Prowers | 49 min |
Nearby
Frost Advisories in Colorado, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.